Alert archive / Nebraska / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 146, NWS Goodland, KS

June 15, 2004Red Willow County, Nebraska

NWS Goodland, KS issued this severe thunderstorm warning at Jun 15, 2004, 11:10 PM CDT for Red Willow County, Nebraska. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2004, 11:10 PM CDT (04:10 UTC)
Expired
Jun 16, 2004, 12:00 AM CDT
In force
50 min
Issued by
NWS Goodland, KS
Area
Counties, with a storm outline in the text

County Red Willow County, NE

The radar

The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 04:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 6:30 PM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.2 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2251 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2004-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2251 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
2090 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGLD 160410
SVRGLD
NEC145-160500-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GOODLAND KS
1110 PM CDT TUE JUN 15 2004

THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  RED WILLOW COUNTY IN SOUTHWEST NEBRASKA

* UNTIL MIDNIGHT CDT

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTH OF BARTLEY...
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARTLEY AROUND 1115 PM CDT...

LAT...LON 4033 10074 4002 10072 4002 10020 4034 10019

$$

LOCKHART

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 7:25 PM CDT, 3 hours 45 minutes earlier.

Area forecast discussion, Jun 15, 7:25 PM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
625 PM MDT TUE JUN 15 2004

.DISCUSSION...HAVE UPDATED TO INCLUDE ENTIRE AREA IN SEVERE
THUNDERSTORM WATCH. TWO IN EFFECT...ONE FOR FAR EAST CO UNTIL 9 PM
MDT AND ONE FOR NW KS AND EXTREME SW NEB UNTIL 11 PM MDT (MIDNIGHT
CDT). CURRENTLY LINES FORMING IN FAR EAST CO AND HEADING SLOWLY TO
THE EAST. LOOKS LIKE A VERY BUSY NIGHT WITH LOTS OF WX.

&&

.GLD WATCHES/WARNINGS/ADVISORIES...
KS...NONE.
NE...NONE.
CO...NONE.

&&

RJC
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 11 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GOODLAND KS
1040 AM MDT TUE JUN 15 2004

COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-161200-
CHEYENNE CO-CHEYENNE KS-DECATUR-DUNDY-GOVE-GRAHAM-GREELEY-HITCHCOCK-
KIT CARSON-LOGAN-NORTON-RAWLINS-RED WILLOW-SHERIDAN-SHERMAN-THOMAS-
WALLACE-WICHITA-YUMA-
1040 AM MDT (1140 AM CDT) TUE JUN 15 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME
SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL MOVE INTO THE HIGH PLAINS LATE THIS AFTERNOON. THE
FRONT IS EXPECTED TO MOVE SOUTHEAST TO A CHEYENNE WELLS COLORADO TO
MCCOOK NEBRASKA LINE THIS EVENING AND BECOME NEARLY STATIONARY.
NUMEROUS THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THIS FRONT FROM
LATE AFTERNOON AND CONTINUE THROUGH THE NIGHT. THE AIR MASS WILL BE
QUITE UNSTABLE...SO SEVERE THUNDERSTORMS WILL BE LIKELY. THE PRIMARY
THREATS WILL BE LARGE HAIL AND DAMAGING WIND ALONG WITH HEAVY RAIN.
SOME LOCATIONS LAST NIGHT RECEIVED AROUND TWO INCHES OF
RAIN...ESPECIALLY IN SHERIDAN AND GOVE COUNTIES. SINCE HEAVY RAIN IS
EXPECTED THERE AGAIN...THERE IS A POTENTIAL FOR FLOODING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THERE IS A CHANCE FOR THUNDERSTORMS THROUGH FRIDAY NIGHT. SEVERE
THUNDERSTORMS WILL AGAIN BE POSSIBLE WEDNESDAY SOUTH OF A HILL CITY
KANSAS TO CHEYENNE WELLS COLORADO LINE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EVENING.

FS

In the hours before

Special weather statement, Jun 15, 10:40 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GOODLAND KS
940 PM MDT TUE JUN 15 2004

COZ090>092-160400-
CHEYENNE CO-KIT CARSON-YUMA-
940 PM MDT TUE JUN 15 2004

SEVERE THUNDERSTORM WATCH NUMBER 477...WHICH HAD BEEN IN EFFECT FOR
EASTERN COLORADO WAS ALLOWED TO EXPIRE AT 9 PM. THUNDERSTORMS HAVE
MOVED OUT OF THE AREA...AND SEVERE WEATHER IS NOT EXPECTED FOR THE
REST OF TONIGHT.

BURKE
Local storm report, Jun 15, 10:46 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
946 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0938 PM     TSTM WND GST     OBERLIN                 39.82N 100.53W
06/15/2004  70 MPH           DECATUR            KS   AMATEUR RADIO

            SMALL HAIL AND LOCAL POWER OUTAGES WERE ALSO REPORTED.

0945 PM     TSTM WND GST     JENNINGS                39.68N 100.29W
06/15/2004  60 MPH           DECATUR            KS   AMATEUR RADIO

&&

MENTZER
Local storm report, Jun 15, 10:57 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
957 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0935 PM     TSTM WND GST     2 NE CLAYTON            39.76N 100.15W
06/15/2004  60 MPH           NORTON             KS   TRAINED SPOTTER

&&
Local storm report, Jun 15, 11:02 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1002 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     12 S ARAPAHOE           38.68N 102.17W
06/15/2004  60 MPH           CHEYENNE           CO   AMATEUR RADIO

            LOST POWER. ALSO REPORTED SMALL HAIL...MINOR
            FLOODING...AND 1.60 INCHES OF RAIN.

&&

MENTZER
Local storm report, Jun 15, 11:08 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1008 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0924 PM     TSTM WND DMG     10 N COLBY              39.53N 101.05W
06/15/2004                   THOMAS             KS   LAW ENFORCEMENT

            THREE POWER POLES SNAPPED.

&&

MENTZER
Local storm report, Jun 15, 11:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
1010 PM MDT TUE JUN 15 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0730 PM     TSTM WND GST     12 S ARAPAHOE           38.68N 102.17W
06/15/2004  60 MPH           CHEYENNE           CO   CO-OP OBSERVER

&&

Nearby

Severe Thunderstorm Warnings in Nebraska, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.